MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. ADVANCE® CANAL FILLING STEM EXTENSION 14MM X 100MM; KNEE COMPONENT

MICROPORT ORTHOPEDICS INC. ADVANCE® CANAL FILLING STEM EXTENSION 14MM X 100MM; KNEE COMPONENT
Model Number KSP13100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, when revising a femoral component with a stem, surgeon removed the femoral component but the stem remained in the femur and had to be removed separately.Additional information received from surgeon on 8/17/2022: "patient had prior partial knee arthroplasty that had loosened.Revision to total knee was performed including use of stems to provide more stability to implants.Patient had difficulty regaining full extension.Posterior capsular release was performed.Limited extension persisted, so on (b)(6) 2018 revision of the femoral component was performed.The femoral component was removed and the stem stayed in place in the im canal and had to be removed separately." surgeon also stated: "the connection between the femoral component and a stem have not maintained a strong connection.I have a friend who is an engineer and used to own a mechanical testing company.He states a morse taper is a very reliable connection.It should not come apart easily and sometimes requires special tools to disengage the joint.".
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.

Brand Name
ADVANCE® CANAL FILLING STEM EXTENSION 14MM X 100MM
Common Device Name
KNEE COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key15355756
Report Number3010536692-2022-00316
Device Sequence Number17466202
Product Code JWH
UDI-Device IdentifierM684KSP131001
UDI-PublicM684KSP131001
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K973524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberKSP13100
Device Catalogue NumberKSP13100
Device Lot Number1661796
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/17/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer08/17/2022
Initial Report FDA Received Date09/05/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown